Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 28, NWS Lubbock, TX

April 10, 2001Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2001, 8:24 PM CDT for Kent County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 10, 2001, 8:24 PM CDT (01:24 UTC)
Expired
Apr 10, 2001, 9:30 PM CDT
In force
66 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kent County, TX

The radar

The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 110125
SVRLBB
TXC263-110230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
824 PM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS

* UNTIL 930 PM CDT

* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF CLAIREMONT...OR ABOUT 13
  MILES NORTH OF SNYDER...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CLAIREMONT...
  JAYTON AND GIRARD...

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.G

LAT...LON 3297 10104 3297 10053 3337 10053 3339 10090

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:14 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Apr 10, 3:14 PM CDT, 5 hours 10 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...CORRECTION TO TUL*
NATIONAL WEATHER SERVICE LUBBOCK, TX
235 PM CDT TUE APR 10 2001

UPPER LOW CURRENTLY SPINNING OVER ARIZONA. STRONGEST SURFACE
PRESSURE FALLS NOTED ACROSS SOUTHERN COLORADO AND NORTHEASTERN NEW
MEXICO. SURFACE WIND TODAY SHOULD BECOME MORE SOUTHEASTERLY ACROSS
PORTIONS OF THE SOUTH PLAINS AS THE SFC LOW ORGANIZES IN EASTERN
COLORADO. STILL HAVING A DIFFICULT TIME ESTIMATING WHEN AND WHERE
CONVECTION WILL BEGIN. CIRRUS SHIELD HAS KEPT SURFACE TEMPERATURES
RELATIVELY COOL. WITH UNCERTAINTY IN CONVECTIVE INITIATION WILL KEEP
SLIGHT CHANCE OF STORMS ACROSS THE FAR WEST FA...CHANCE STORMS
CENTRAL AND LIKELY GOING EAST WITH THE BEST CHANCE IN THE NORTHEAST
FA.

IN THE WAKE OF THE DRYLINE...WIND SPEEDS OVERNIGHT SHOULD BEGIN
TO INCREASE TO 25-35 MPH. STRONG WEST WIND WILL CONTINUE INTO THE
DAY WEDNESDAY AS TIGHT SURFACE GRADIENT REMAINS ACROSS THE AREA.
WILL ISSUE WIND ADVISORY FOR TONIGHT AND LET MID SHIFT EXTEND OR
UPGRADE ADVISORY BASED ON LATEST DATA. REST OF THE FORECAST LOOKS
DRY THROUGH SATURDAY. WILL KEEP SLIGHT CHANCE OF STORMS SUNDAY AND
MONDAY AS MRF BRINGS A COLD FRONT INTO THE AREA. IF THIS HOLDS
TRUE...THEN THERE COULD BE A FEW STORMS. BEHIND THE FRONT ON
TUESDAY...POSSIBLE UPSLOPE SITUATION WITH MOSTLY CLOUDY CONDITIONS.

PRELIM THOUGHTS...

FRI   42  69  42  74 /  20   0   0   0
TUL*  43  70  43  75 /  50   0   0   0
CDS   51  76  48  79 /  80   0   0   0
BNF   48  74  44  76 /  20   0   0   0
LBB   49  74  46  77 /  50   0   0   0
ASP   53  77  50  82 /  60   0   0   0

.LUB...WIND ADVISORY TONIGHT FOR ZONES 21>44.
AC

In the hours before

Special weather statement, Apr 10, 7:20 PM CDT, 1 hour 4 minutes before
TXZ022>026-029>032-034>038-040>044-111215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT TUE APR 10 2001

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE SOUTH PLAINS...ROLLING
PLAINS... AND SOUTHERN PANHANDLE THROUGH MIDNIGHT.

THE WATCH INCLUDES THE FOLLOWING COUNTIES:  CASTRO...SWISHER...
BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...COTTLE...
LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA...KENT...AND
STONEWALL.

THE WATCH FOR TERRY AND HOCKLEY COUNTIES HAS BEEN CANCELLED.
Special weather statement, Apr 10, 7:50 PM CDT, 34 minutes before
TXZ022>026-029>032-035>038-041>044-110130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
750 PM CDT TUE APR 10 2001

A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE SOUTH PLAINS...
ROLLING PLAINS...AND SOUTHERN PANHANDLE THROUGH MIDNIGHT.

THE WATCH INCLUDES THE FOLLOWING COUNTIES:  CASTRO...SWISHER...
BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...COTTLE...
LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA...K0ENT...AND
STONEWALL.
Special weather statement, Apr 10, 7:54 PM CDT, 30 minutes before
TXZ022>026-029>032-035>038-041>044-110130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT TUE APR 10 2001

A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE SOUTH PLAINS...
ROLLING PLAINS...AND SOUTHERN PANHANDLE THROUGH MIDNIGHT.

THE WATCH INCLUDES THE FOLLOWING COUNTIES:  CASTRO...SWISHER...
BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...COTTLE...
LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA...KENT...AND
STONEWALL.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:11 PM CDTSevere Thunderstorm WarningLUBStonewall64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.